Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 13, 2010, 8:01 PM CDT for Wheeler County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2010, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 14, 2010, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Major
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 160 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
313
WGUS53 KLBF 140101
FFWLBF
NEC183-140700-
/O.NEW.KLBF.FF.W.0009.100614T0101Z-100614T0700Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR A DAM FAILURE IN...
SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 200 AM CDT MONDAY
* AT 759 PM CDT...THE IMMINENT FAILURE OF ERICSON DAM IS
THREATENING FLASH FLOODING DOWNSTREAM ON THE CEDAR RIVER. AREAS
DOWNSTREAM FROM THE DAM SHOULD BE PREPARED FOR FLASH FLOODING.
THE ERICSON DAM ON THE CEDAR RIVER UPSTREAM FROM HIGHWAY 281
SOUTHEAST OF ERICSON COULD GIVE WAY AT ANY TIME. AREAS DOWNSTREAM
FROM THE DAM ALONG THE CEDAR RIVER SHOULD BE PREPARED FOR FLOODING.
TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL
RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED
EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CEDAR RIVER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
4177 9866
$$
MASEK2 follow-up statements
554
WGUS73 KLBF 140345
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT SUN JUN 13 2010
NEC183-140700-
/O.CON.KLBF.FF.W.0009.000000T0000Z-100614T0700Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEELER-
1045 PM CDT SUN JUN 13 2010
...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL
200 AM CDT FOR EXTREME SOUTH CENTRAL WHEELER COUNTY...
AT 1030 PM CDT...THE WATERS HAD ERODED THE EMERGENCY OVERFLOW WITH A
HIGH PROBABILITY OF FAILURE TO ERICSON DAM. THIS WILL CAUSE FLOODING
ACROSS EXTREME SOUTH CENTRAL WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CEDAR RIVER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
4177 9866
$$
MASEK636
WGUS73 KLBF 140428
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM CDT SUN JUN 13 2010
NEC183-140700-
/O.CON.KLBF.FF.W.0009.000000T0000Z-100614T0700Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEELER-
1128 PM CDT SUN JUN 13 2010
...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL
200 AM CDT FOR EXTREME SOUTH CENTRAL WHEELER COUNTY...
THE FAILURE OF THE EMERGENCY OVERFLOW FOR ERICSON DAM WILL CAUSE
ERICSON LAKE TO DRAIN OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CEDAR RIVER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
4177 9866
$$
MASEKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:11 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 3:11 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT SUN JUN 13 2010 .DISCUSSION... HEAVY RAINFALL THE PAST 7 DAYS HAS BEEN EXTREME. AMOUNTS RANGE FROM 1.5 TO 2 INCHES IN CHASE COUNTY TO 4 TO 8 INCHES MCPHERSON...LOGAN...HOOKER...THOMAS...SOUTHERN CHERRY...BROWN... ROCK...BOYD...HOLT...BLAINE...LOUP...GARFIELD...WHEELER...AND NORTHERN CUSTER COUNTY. THIS ENCOMPASSES ABOUT HALF THE THE FORECAST AREA. LOCALLY 10 INCHES HAVE BEEN OBSERVED FROM NEAR BREWSTER AND TAYLOR NORTHEAST TO NEAR ONEILL. IT IS LIKELY DECADES SINCE RAINFALL OF THIS MAGNITUDE HAS IMPACTED THE FORECAST AREA IN ONLY A WEEK PERIOD. REGIONAL RADAR MOSAIC INDICATED CONVECTION FIRING UP ALONG APPROACHING DISTURBANCE FROM NEAR AKRON CO THROUGH GARDEN CITY KS. WIDESPREAD SHOWERS AND STORMS ONGOING NERN CO INTO THE NEBR PNHDL AND SERN WY IN VICINITY OF UPPER LOW NOW LOCATED ACROSS NWRN CO. KLNX RADAR SHOWS DEEP EASTERLY FROM SFC TO 10K FEET AGL WITH DEEP VEERING PROFILE. 12Z U/A SOUNDING...PWS 173 PERCENT OF NORMAL AT KLBF AND 152 PERCENT AT KDEN INDICATED DEEP MOISTURE STILL AVAILABLE. PREFERRED MODEL IS ACTUALLY THE REGIONAL GEM MODEL WRT PREVIOUS PRECIPITATION PLACEMENT AND LOCATION OF CURRENT DEVELOPMENT. SHOWERS EXPECTED TO BECOME CATEGORICAL WITH WIDESPREAD ACROSS SWRN NEBR LATE THIS AFTN AND EARLY EVENING...SPREADING NORTHEAST OVERNIGHT. 12HR QPFS EXPECTED TO RANGE FROM A HALF INCH TO ONE INCH. SOME AREAS WILL HOPEFULLY BE LESS...ALTHOUGH ANY CONVECTIVE CLUSTER COULD YIELD LOCAL AMOUNTS UP TO 2 INCHES. THIS WILL LIKELY ATTRIBUTE TO ADDITIONAL FLOODING IN ALREADY FLOODED AREAS. MANY ROADS HAVE BECOME WASHED OUT OR COVER WITH WATER AND SOME BRIDGES ALSO CLOSED. ON MONDAY...UPPER LOW FCST TO DEEPEN INTO NWRN SOUTH DAKOTA WITH A CONTINUED THREAT FOR SCATTERED SHOWERS AND TSTMS. RAINFALL AMOUNTS HOWEVER SHOULD BE A QUARTER INCH OR LESS AND LACK IN COVERAGE...SO SOME AREAS SHOULD BEGIN TO IMPROVE...EXCEPT FOR MANY RIVERS WHICH WILL STILL BE ON THE RISE. WILL KEEP A SLIGHT CHC MONDAY NIGHT AS UPPER LOW SWINGS EAST INTO ERN SOUTH DAKOTA AND MINNESOTA. DRIER AND SEASONABLE CONDITIONS TO SET IN TUESDAY THROUGH SUNDAY. STILL AT LEAST A SLIGHT CHANCE FOR TSTMS LATE TUESDAY NIGHT THROUGH THURSDAY NIGHT AS ANOTHER UPPER TROUGH DIGS FROM THE PAC NW INTO WY AND ERN MONTANA. THIS UPPER LOW FCST TO TRACK FURTHER NORTHWEST AND NOT SET UP LIKE CURRENT SYSTEM HAS. A MENTION AGAIN SATURDAY AND SATURDAY NIGHT AS AN UPPER RIDGE BUILDS IN FROM THE SRN PLAINS AND SFC LOW IN NRN KS WITH TSTMS POSSIBLE NORTH OF THE FROM ACROSS NEBR. && .AVIATION... MIXTURE OF LOW END MVFR AND IFR CONDITIONS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. ONE BATCH OF PCPN MOVING OUT OF NORTH CENTRAL NEB AND NEW DEVELOPMENT ACROSS THE SOUTHWEST. AS THIS NEW BATCH OF PCPN SHOULD MOVE ACROSS CWA THROUGH THE NITE LEADING TO RESTRICTIONS TO VSBYS FROM RAIN AND FOG WHILE LOWERED CIGS SHOULD PERSISTS. FOR KLBF AND KVTN TERMINALS EXPECT IFR FLIGHT RULES TO BE THE MOST PERSISTENT THOUGH LIFR WOULD NOT BE OUT OF QUESTION IN THE HEAVIER RAIN SHOWERS. DRIER AIR MOVING IN ALOFT...BEHIND THE AREA OF PCPN...MAY LEAD TO LOWERING CIGS AND FOG IN SW NEB TOWARD MORNING. LIFR WOULD MOST LIKELY BECOME MORE WIDESPREAD...BUT CONFIDENCE TOO LOW ATTM TO PLACE IN TAF AND WILL CONTINUE TO MONITOR. && .HYDROLOGY... MAJOR CONCERNS ABOUT AREA HYDROLOGIC CONDITIONS PERSIST THIS AFTERNOON. ELKHORN RIVER IS AT RECORD LEVELS ATTM AND HYDROGRAPH SHOWS NO TREND IN SLOWING. SOUTH FORK OF THIS RIVER ALSO RUNNING HIGH AND HAVE SOME CONCERN ABOUT THE CONFLUENCE NEAR EWING. THIS RIVER ALREADY HAS TWO MAJOR HIGHWAYS CLOSED. THE OTHER MAJOR RIVERS IN THE NORTH CENTRAL SEEM TO BE HOLDING OR IN DECLINE ATTM THOUGH THE CALAMUS RIVER IS ON THE RISE DUE TO EMERGENCY RELEASES OF UP TO 1K CFS FROM VIRGINIA SMITH...BUT NO PROBLEMS ARE ANTICIPATED BY LOCAL WATER MANAGEMENT PERSONNEL. THE BIGGER PROBLEM IN THE NORTH CENTRAL ATTM IS THE RUNOFF OVER THE SMALLER WATERSHEDS WITH MANY SMALL CREEKS OR DRAWS SENDING WATER OVER AND THROUGH ROADWAYS WITH NUMEROUS BRIDGES ALREADY COMPROMISED. ACROSS SOUTHWEST NEBRASKA MAJORITY OF THE RIVERS/STREAMS ARE IN RETREAT AS WELL WITH THE EXCEPTION BEING THE RED WILLOW CREEK FLOWING INTO RED WILL RES WHICH HAS SHOWN A STEADY INCREASE OF 8FT OVER THE PAST 12 HOURS OR SO. AND FINALLY THE NORTH PLATTE RIVER CONTINUES OUT OF THE BANKS NEAR LEWELLEN BUT CONDITIONS HAVE IMPROVED AT BOTH LISCO AND NORTH PLATTE TO DROP FLOOD WARNING ATTM. SATELLITE AND 88D MOSAIC SHOW THE NEXT ROUND OF PCPN FORMING FROM WESTERN KS INTO NORTHEAST COLORADO. THIS AREA OF PCPN SHOULD CONTINUE TO CONGEAL THROUGH THE AFTERNOON AND LIFT ACROSS THE CWA OVERNIGHT AS THE MAIN UPPER BEGINS TO SHIFT OUT OF THE ROCKIES INTO THE HIGH PLAINS. PWATS RUNNING 150 PERCENT OR HIGHER ABOVE NORMAL ACROSS THE REGION WITH WATER VAPOR/GOES DPI TPW STILL SHOWING TROPICAL TAP. THEREFORE EXPECT SOME OF THE CONVECTION COULD CONTAIN HVY RAINFALL RATES AGAIN WITH WIDESPREAD 1 INCH AMOUNTS POSSIBLE ACROSS MUCH OF THE FORECAST AREA. WORSE CASE SCENARIO WOULD BE AREAS OF 2 INCH AMOUNTS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH REMAIN IN EFFECT THROUGH MONDAY MORNING NEZ004-022>025-035>038-056>059-069>071-094. && DISCUSSION...ROBERG AVIATION...13 HYDROLOGY...13
Hazardous weather outlook, Jun 13, 3:48 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT SUN JUN 13 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT SUN JUN 13 2010 /248 PM MDT SUN JUN 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE UPPER LEVEL LOW OVER THE GREAT BASIN WHICH HAS PRODUCED FLOODING RAINS OVER THE PAST 4 DAYS WILL LIFT NORTH THROUGH THE CENTRAL AND NORTHERN PLAINS TONIGHT. THIS WILL BRING ANOTHER ROUND OF RAINFALL TO WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. WITH THE VERY MOIST AIR MASS STILL IN PLACE HEAVY RAINFALL CAN NOT BE RULED OUT. GENERALLY RAINFALL AMOUNTS OVERNIGHT SHOULD BE IN THE 1/2 TO 3/4 INCH RANGE...HOWEVER ISOLATED AREAS MAY RECEIVE OVER AN INCH OF NEW PRECIPITATION THROUGH THE NIGHT. MAJOR FLOODING HAS OCCURRED AND THE ADDITIONAL RAIN TONIGHT WILL MOST LIKELY LEAD TO ADDITIONAL PROBLEMS FOR AREA ROADWAYS AND RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAINFALL WILL BEGIN TO TAPER OFF THROUGH THE DAY ON MONDAY...WITH ONLY LIGHT AMOUNTS OF PRECIPITATION EXPECTED. THIS MAY ALLOW SOME OF THE SMALLER WATERSHEDS TO RECOVER AS RUNOFF MOVES INTO THE BIGGER RIVER SYSTEMS. AS A RESULT THE LARGER RIVER SYSTEMS...ESPECIALLY ALONG THE ELKHORN AND NORTH PLATTE RIVER...WILL REMAIN TO RUN AT ELEVATED TO OUT OF BANK CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON DAMS AND WATERWAYS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jun 13, 5:15 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN NORTH PLATTE 41.13N 100.77W
06/13/2010 M1.61 INCH LINCOLN NE NWS EMPLOYEE
&&
MBYRDLocal storm report, Jun 13, 5:39 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 1 NNE HAMLET 40.40N 101.23W
06/13/2010 HAYES NE EMERGENCY MNGR
STINKING WATER CREEK IS OVERFLOWING BANKS AND OVER HAMLET
ROAD.
&&
MBYRDLocal storm report, Jun 13, 6:15 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD ARNOLD 41.42N 100.19W
06/13/2010 CUSTER NE EMERGENCY MNGR
THE MIDDLE LOOP NEAR ARNOLD IS OVERFLOWING BANKS AND
WATER WAS COVERING PORTIONS OF THE TENNIS COURT.
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:26 PM CDT | Areal Flood Advisory | LBF | Frontier, Lincoln | 12 hr |
| Jun 13, 9:40 PM CDT | Areal Flood Warning | LBF | Chase, Hayes | 12 hr |
| Jun 14, 2:04 AM CDT | Flash Flood Warning | LBF | Wheeler | 12 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.